Texas, 2004Flash Flooding in Texas, November 22, 2004
November 22, 2004 · NWS EWX · 4 events in 4 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 21, 9:29 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 21, 9:29 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CST SUN NOV 21 2004
.UPDATE...
HEAVY RAINS REMAIN CONCENTRATED ALONG AND NORTH OF THE SFC TROUGH.
WATER VAPOR IMAGES SHOW A STRONG VORT MAX ROTATING SOUTH ALONG THE
BACK END OF THE UPPER LOW. THIS IS PROGGED TO ARRIVE MONDAY
AFTERNOON WHEN THE THREAT OF SEVERE WEATHER WILL TAKE PRIORITY.
LATEST VAD WIND PROFILE FROM KEWX SHOWS THE LOWER LEVEL WINDS
DECOUPLING AND THE LOW LEVEL MOIST INFLOW STRENGTHENING IN THE
VICINITY OF SAN ANTONIO. THE THREAT OF TRAINING ECHOES TONIGHT HAS
SHIFTED NORTHWEST AND WILL MAINLY AFFECT THE COUNTIES OVER THE
EASTERN HILL COUNTRY AND ALONG THE INTERSTATE 35 CORRIDOR.
OTHERWISE DO NOT SEE ANY CHANGES TO THE ONGOING FORECAST AT THIS
TIME.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FFA THROUGH 4 PM MONDAY ALONG AND
EAST OF A MOUNTAIN HOME TO PEARSALL LINE.
&&
06/02/PM
In the hours before
Special weather statement, Nov 21, 7:13 PM CST, 5 hours 17 minutes before
TXZ171>173-188-190>194-205>209-221>225-220230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CST SUN NOV 21 2004
...FLASH FLOOD WARNING FOR CALDWELL AND BASTROP COUNTIES WILL BE
ALLOWED TO EXPIRE AT 715 PM...
...FLASH FLOOD WARNING IN EFFECT FOR LEE...FAYETTE...LAVACA...
GONZALES...GUADALUPE...AND KARNES COUNTIES UNTIL 845 PM...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR COMAL...BEXAR AND
WILSON COUNTIES UNTIL 730 PM...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
EARLY THIS EVENING...THE THREAT FOR FLASH FLOODING IS BECOMING
FOCUSED GENERALLY ALONG AND 30 MILES EITHER SIDE OF I-10 FROM SAN
ANTONIO TO FLATONIA. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TRAINING TO THE EAST NORTHEAST AND BACK-BUILDING SLIGHTLY WESTWARD
TOWARD SAN ANTONIO. LATE AFTERNOON AND EARLY EVENING RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BY 8 PM WITH SOME AREAS
RECEIVING TOTALS UP TO 6 INCHES SINCE EARLY SATURDAY.
Local storm report, Nov 21, 7:50 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND DMG 10 SE BASTROP 30.01N 97.19W
11/21/2004 BASTROP TX EMERGENCY MNGR
NUMEROUS TREES AND A SHED BLOWN DOWN IN THE AREA.
&&
PMSpecial weather statement, Nov 21, 8:47 PM CST, 3 hours 43 minutes before
TXZ171>173-188-190>194-205>209-221>225-220230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CST SUN NOV 21 2004
...A FLASH FLOOD WARNING FOR WILLIAMSON AND LEE COUNTIES IS IN
EFFECT TIL 1045 PM...
...A FLASH FLOOD WARNING REMAINS IN EFFECT TIL 915 PM FOR BASTROP
COUNTY...
...FLASH FLOOD WARNING FOR LEE...FAYETTE...LAVACA...GONZALES...
GUADALUPE...AND KARNES COUNTIES HAVE EXPIRED...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
LATE THIS EVENING...THE THREAT FOR FLASH FLOODING CONTINUES ACROSS
NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS THUNDERSTORMS MOVE
NORTHEAST INTO BASTROP..WILLIAMSON AND LEE COUNTIES. AN ADDITIONAL
INCH OF RAIN MAY FALL ACROSS THESE AREAS IN THE NEXT FEW HOURS.
SATURATED SOILS INN THESE AREAS WILL LEAD TO RAPID RUNOFF AND
RESULTANT FLOODING.
Special weather statement, Nov 21, 9:50 PM CST, 2 hours 40 minutes before
TXZ171>173-188-190>194-205>209-221>225-220430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CST SUN NOV 21 2004
...A FLASH FLOOD WARNING FOR WILLIAMSON AND LEE COUNTIES IS IN
EFFECT TIL 1045 PM...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
LATE THIS EVENING...THE THREAT FOR FLASH FLOODING CONTINUES ACROSS
NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS THUNDERSTORMS MOVE
NORTHEAST ACROSS WILLIAMSON AND LEE COUNTIES. AN ADDITIONAL INCH OF
RAIN MAY FALL ACROSS THESE AREAS IN THE NEXT HOUR. SATURATED SOILS
IN THESE AREAS WILL LEAD TO RAPID RUNOFF AND RESULTANT FLOODING.
Special weather statement, Nov 21, 9:52 PM CST, 2 hours 38 minutes before
TXZ171>173-188-190>194-205>209-221>225-220530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CST SUN NOV 21 2004
...A FLASH FLOOD WARNING FOR WILLIAMSON AND LEE COUNTIES HAS
EXPIRED...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
LATE THIS EVENING...SIGNIFICANT RAINS HAVE MOVED NORTHEAST INTO EAST
CENTRAL TEXAS...HOWEVER..THE THREAT OF ADDITIONAL RAINFALL IS
POSSIBLE OVER THE WATCH AREA LATE TONIGHT AS DISTURBANCES CONTINUE
TO ENTER THE REGION FROM NORTHERN MEXICO. SATURATED SOILS OVER THE
EASTERN HALF OF SOUTH CENTRAL TEXAS MAY LEAD TO RAPID RUNOFF WITH
ADDITIONAL FLOODING POSSIBLE LATE TONIGHT.
Special weather statement, Nov 22, 12:14 AM CST, 16 minutes before
TXZ171>173-188-190>194-205>209-221>225-220700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 AM CST MON NOV 22 2004
...A FLASH FLOOD WARNING IS IN EFFECT TIL 245 AM FOR COMAL...HAYS...
TRAVIS AND WILLIAMSON COUNTIES...
...AN URBAN SMALL STREAM FLOOD ADVISORY FOR BEXAR COUNTY TIL 2 AM...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
EARLY THIS MORNING...SHOWERS AND THUNDERSTORMS WERE INCREASING
ACROSS CENTRAL AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS AN
UPPER LEVEL DISTURBANCE WAS BEGINNING TO COLLIDE WITH A MOIST
SOUTHEASTERLY GULF FLOW. THE THREAT OF ADDITIONAL HEAVY RAINFALL IS
POSSIBLE OVER THE WATCH AREA EARLY THIS MORNING. SATURATED SOILS
OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS MAY LEAD TO RAPID
RUNOFF WITH ADDITIONAL FLOODING POSSIBLE DURING THE EARLY MORNING
HOURS.
Flash Flood, Comal
- When
- November 22, 12:30 AM CST to 10:00 AM CST
- Where
- Comal County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Showers and thunderstorms, forming along the IH35 corridor, produced general 1 inch rain totals over Comal, Hays, Travis and Williamson Counties. Highest rain totals in Comal County were near 3 inches in the Sattler area. Flash flooding closed portions of FM306 and FM2673 through the early and mid morning hours.
Flash Flood, Hays
- When
- November 22, 12:30 AM CST to 5:00 AM CST
- Where
- Hays County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Showers and thunderstorms, forming along the IH35 corridor, produced general 1 inch rain totals over Comal, Hays, Travis and Williamson Counties. Highest rain totals in Hays County were near 3 inches in the area between Driftwood and Dripping Springs. High water closed parts of FM12, FM967, FM150 and FM1826 through the early morning hours.
Flash Flood, Travis
- When
- November 22, 1:00 AM CST to 5:00 AM CST
- Where
- Travis County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Showers and thunderstorms, forming along the IH35 corridor, produced general 1 inch rain totals over Comal, Hays, Travis and Williamson Counties. Highest rain totals in Travis County were near 4 inches in the area around downtown Austin. Numerous creeks were reported to be in flood, including Wilbarger Creek, Shoal Creek, Waller Creek, and Bull Creek. At one point, several cars were tossed around by flood waters in a downtown Austin County parking lot by the waters of Waller Creek.
Flash Flood, Williamson
- When
- November 22, 1:00 AM CST to 4:00 AM CST
- Where
- Williamson County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Showers and thunderstorms, forming along the IH35 corridor, produced general 1 inch rain totals over Comal, Hays, Travis and Williamson Counties. Highest rain totals in Williamson County were near 3 inches over the southern portion near the Travis County line. FM2243, FM620, and FM685, among many others, were reported to be closed in places by high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 22, 20041 death · 4 events
- Flash Flood in Alabama, November 22, 2004$125,000 · 1 event
- Tornado and Flash Flooding in Texas, November 22 to 23, 2004$21,000 · F0 · 10 events
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornadoes in Texas, November 22, 2004$15,000 · F0 · 2 events
- Heavy Snow in New Mexico, November 22 to 23, 200410 events
- Flash Flooding in Texas, November 22, 20044 events
- Frost and Freeze in California, November 22 to 23, 20044 events
- Flash Flooding in Texas, November 22, 20043 events
- Flash Flooding in Texas, November 22, 20043 events
- Flash Flooding in Texas, November 22, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428207, 5428301, 5428302, 5428303.